Hail, Beaver
- When
- April 14, 12:07 PM CST to 12:08 PM CST
- Where
- Beaver County, 2.76 mi N of Beaver
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.860, -100.520
Severe thunderstorms produced hail across the eastern Oklahoma Panhandle during the early afternoon hours. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail across the eastern Oklahoma Panhandle during the early afternoon hours. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 14, 11:58 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1258 PM CDT SAT APR 14 2012
.AVIATION...
DRYLINE HAS MOVED PAST ALL TAF SITES...SO THREAT FOR TSTMS IS GONE
AND SHOULD REMAIN WELL EAST OF THE SITES TODAY. WINDS WILL BE THE
MAIN WEATHER ELEMENT TO CONTEND WITH AS PRESSURE GRADIENT WILL
TIGHTEN TODAY. HAVE ACCOUNTED FOR STRONG AND GUSTY WINDS IN THIS FCST
PCKG SIMILAR TO WHAT WAS INHERITED. AVIATION WEATHER WARNING ALREADY
IN EFFECT FOR KAMA. WINDS TO SUBSIDE SOMEWHAT TONIGHT...THEN INCREASE
A LITTLE ON SUNDAY. SOME MID AND HIGH LEVEL CLOUDINESS ALSO FORESEEN.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 1028 AM CDT SAT APR 14 2012/
FIRE WEATHER...
BASED ON PHONE CALLS MADE AND AREAL PICTURES RECEIVED...THERE REMAINS
A LOT OF STANDING WATER FROM RECENT HEAVY TO EXCESSIVE RAINFALL...AND
THIS HAS LED TO WET OR SATURATED SOILS ALONG WITH CORRESPONDING
WIDESPREAD GREENUP OF THE GRASSES. THEREFORE...HAVE CANCELLED RED
FLAG WARNING FOR ALL EXCEPT OLDHAM AND DEAF SMITH COUNTIES AND
REPLACED WITH A FIRE DANGER STATEMENT INSTEAD. UPDATED PRODUCTS OUT.
ANDRADE
PREV DISCUSSION... /ISSUED 607 AM CDT SAT APR 14 2012/
AVIATION...
12Z TAFS...MVFR CIGS WILL REMAIN POSSIBLE AT KAMA AND KGUY THROUGH
14-15Z. LOW CLOUDS WILL THEN QUICKLY CLEAR OUT AS A DRYLINE SWEEPS
EAST ACROSS THE AREA. VERY STRONG SOUTHWEST WINDS WILL DEVELOP TODAY
AS AN INTENSE LOW PRESSURE SYSTEM TRACKS NORTH OF THE PANHANDLES.
SOUTHWEST WINDS WILL BEGIN TO STEADILY INCREASE AROUND 14Z...WITH THE
STRONGEST WINDS EXPECTED BETWEEN 20Z AND 02Z AT ALL THREE TERMINALS.
SUSTAINED WINDS WILL REACH SPEEDS NEAR OR SLIGHTLY ABOVE 35 KTS
DURING THIS TIME WITH GUSTS UP TO 50 KTS. AN AVIATION WEATHER WARNING
IS IN EFFECT FOR KAMA FROM 15Z-03Z. HAVE NOT MENTIONED ANY BLDU IN
TAFS ATTM DUE TO RECENT RAINFALL...HOWEVER SOME MVFR VSBYS FROM BLDU
ARE NOT OUT OF THE QUESTION THIS AFTERNOON DUE TO THE STRENGTH OF THE
WINDS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF
THE PERIOD AFTER THE LOW CLOUDS CLEAR OUT THIS MORNING. WINDS WILL
DISSIPATE SOME 02-03Z THIS EVENING...BUT STILL REMAIN QUITE WINDY
OVERNIGHT /SUSTAINED SPEEDS 20-25 KTS WITH GUSTS TO AROUND 30 KTS/
BEHIND A PACIFIC COLD FRONT.
KB
PREV DISCUSSION... /ISSUED 330 AM CDT SAT APR 14 2012/
DISCUSSION...
STRONG WINDS EXPECTED TODAY. WIND ADVISORY IN EFFECT FOR ALL OF
FORECAST AREA EXCEPT EASTERN COLUMN OF TEXAS PANHANDLE. DRY LINE
WILL MOVE ACROSS FORECAST AREA TODAY...WITH POSSIBLE RETREAT INTO
SOUTHEASTERN ZONES TONIGHT...SO SLIGHT CHANCE OF THUNDERSTORMS KEPT
IN FORECAST IN SOUTHEAST TONIGHT.
SLIGHT CHANCE SHOWERS RETAINED IN NORTHWESTERN SECTIONS ON SUNDAY AS
SHARP SHORTWAVE TROF MOVES THROUGH. POPS REMOVED FROM SUNDAY
NIGHT...BUT HAVE BEEN INTRODUCED MONDAY ACROSS NORTH AND NORTHWEST AS
INSTABILITY QUICKLY RECOVERS AS NEXT SHORTWAVE TROF TRAVERSES AREA.
NO POPS THEREAFTER. 03
COCKRELL
FIRE WEATHER...
STRONG WINDS AND LOW HUMIDITY TODAY WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS. RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON
AND EARLY THIS EVENING FOR SOUTHERN...WESTERN AND CENTRAL TEXAS
PANHANDLE...WHERE FURTHER DRYING OF FUELS EXPECTED TO OCCUR TODAY.
FUELS IN NORTHERN SECTIONS ARE FORECAST TO NOT DRY AS RAPIDLY...SO
RED FLAG WARNING DOES NOT INCLUDE THIS AREA...IN SPITE OF STRONG
WINDS AND LOW HUMIDITY. WEST AND NORTHWEST WINDS ON SUNDAY OF 20 TO
30 MPH ARE EXPECTED...BUT RELATIVE HUMIDITY WILL REMAIN ABOVE 18
PERCENT. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DEAF SMITH...OLDHAM.
OK...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1053 AM CDT SAT APR 14 2012 OKZ001>003-TXZ001>020-142200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1053 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS ALL OF THE PANHANDLES DUE TO SOUTH SOUTHWEST WINDS OF 25 TO 40 MPH ALONG WITH GUSTS UP TO 55 MPH AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS EVENING DUE TO WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH FOR ALL OF THE OKLAHOMA PANHANDLE AND FOR THE WESTERN THREE FOURTHS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN PANHANDLES THIS AFTERNOON AND TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1126 AM CDT SAT APR 14 2012 OKZ002-003-141700- TEXAS OK-BEAVER OK- 1126 AM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES. AT 1120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR ADAMS...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1254 PM CDT SAT APR 14 2012 OKZ003-141830- BEAVER OK- 1254 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR CENTRAL BEAVER COUNTY. AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BEAVER...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The Dodge City radar (KDDC), 111 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375816.